I have been on the pill for about 14 months now. I just stopped taking it about nine days ago, and my husband and I would like to conceive.
I am concerned because I have never had regular periods, and haven't had one in six months. My doctor told me that birth control should "regulate" my periods, but it just made them go away all together it seems. I told her I was concerned about this and she said that it was normal for women taking birth control.
I am a little confused...is that normal? And will that pose a problem while trying to conceive? I just had cramps for over 3 days straight, and I never have cramps. Does that mean I'm ovulating?
Thanks for the help!
Hopefully it is ovulation! Or maybe you are even having implantation!
You do not actually have a period while on the pill, you have a "withdrawal bleed," which for most women is lighter than a period, and for some is essentially non-existent.
Being on oral contraceptives and then suddenly stopping them often does induce ovulation -- hopefully, that is what happened in your case. Good luck!
Cynthia Flynn, CNM. PhD, is the General Director of the Family Health and Birth Center which provides prenatal, birth, postnatal, gynecological and primary health care to underserved women and their families in Washington, D.C. Recently Cynthia served as Associate Professor of Nursing at Seattle University. There she not only taught, but remained in full scope clinical midwifery practice at Valley Medical Center where she cared for pregnant and birthing women, and practices well-woman gynecology, family planning, and treatment of sexually transmitted diseases.
Cynthia founded Columbia Women's Clinic and Birth Center, where she took care of pregnant women and infants up to two weeks of age and attended both birth center and hospital births. Before Cynthia earned her CNM, she worked as a registered nurse in labor and delivery and postpartum and is a certified Doula and Doula trainer.